| Catalog Number |
72200617F |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
05/06/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the motor drive unit shaver handle was not working when plugged in.No case involved.Preliminary results of investigation have concluded that this unit had a blade stall and was not running which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.A visual inspection was performed on the product and no issue was observed.There was a relationship found between the returned device and the reported incident.Product failed functional testing with blade stall error and overheating.Cause of overheating and errors is a corroded motor/gearbox.The housing and the gearbox were removed from the motor.The gearbox was found to be jammed.The complaint was confirmed and the root cause has been determined to be corrosion of the motor and gearbox assembly.A blade stall condition will result in increased current draw from the control unit which will heat the motor and hand piece housing.Factors which can contribute to gearbox corrosion include cleaning and sterilization methods and the chemicals involved.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.
Event or Problem Description
It was reported that the motor drive unit shaver handle was not working when plugged in.No case involved.Results of investigation have concluded that this unit had a blade stall and was not running which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.